MAUDE Adverse Event Report: ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412390406
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.Testing and investigation is not complete.
 
Event or Problem Description
The event involved a torque-line catheter that the customer reported the catheter balloon ruptured during insertion or during patient use.A pre-insertion inflation test was done before the catheter was inserted and the balloon was intact.There was patient involvement, however there was no report of human harm, no adverse event, no medical or surgical intervention, and no delay in critical therapy.This captures the second of seven devices.
 
Additional Manufacturer Narrative
H10: received one used 412390406 td torque-line catheter, 7f, 4 lumen, 110 cm, heparin coated, lf lot#91-462-y1.A visual inspection of the sample showed the balloon ruptured and the sample was received with a portion of the balloon missing.The catheter was not returned with the contamination shield or introducer; therefore, the location of the missing piece of latex free material could not be determined.The returned mating devices were each microscopically examined for potential snag points that could damage or tear the latex free material.No anomalies were observed on any of the returned mating devices.All were also determined to be compatible with the 7 french balloon size of the td catheter.The probable cause cannot be determined at this time without additional sister samples.A device history review (dhr) lot#91-462-y1 and relevant commodities were reviewed and no non-conformances were found that would have contributed to the reported complaint.Additional information in section g1.

Brand Name
TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8711428
Report Number1713468-2019-00018
Device Sequence Number11337567
Product Code DQE
UDI-Device Identifier00840619043773
UDI-Public(01)00840619043773(17)190801(10)91-462-Y1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Catalogue Number412390406
Device Lot Number91-462-Y1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER 80 CM 8.5 FR, MERIT MEDICAL MFR; INTRODUCER 80CM 8.5 FR, ARROW MFR; INTRODUCER 80 CM 8.5 FR, MERIT MEDICAL MFR; INTRODUCER 80CM 8.5 FR, ARROW MFR